LSD is a recreational drug that is typically taken in the form of a pill, liquid or blotter paper. It can cause hallucinations, changes in perception and distorted thinking. But, can LSD cause serotonin syndrome? And what is it exactly? Keep reading!

Lysergic acid diethylamide is a powerful hallucinogen. LSD use has been known to result in some undesirable long-term effects such as HPPD flashbacks, or anxiety and paranoia. However, recently there have been claims that LSD users may also be at the risk of serotonin syndrome. Another hallucinogenic drug that is known to cause it is MDMA. It’s due to its monoamine oxidase inhibitors. So, is it true? Can LSD cause serotonin syndrome? Let’s find out!

What Is Serotonin Syndrome?

Serotonin syndrome is a life-threatening condition that occurs when there is an excess of serotonin in the body. Serotonin is a neurotransmitter that plays a role in many essential life processes, including mood, appetite, sleep, and anxiety. When levels of serotonin become too high, it can lead to symptoms such as agitation, hallucinations, increased body temperature or fever, sweating, and seizures. In severe cases, it can even be fatal.

Serotonin syndrome is most often caused by the interaction between two or more drugs that increase serotonin levels. The most common reason for developing serotonin syndrome are antidepressants, especially selective serotonin reuptake inhibitors (SSRIs). It can also be caused by the use of certain supplements or by taking a single high dose of a drug that raises serotonin levels. Is LSD one of them? Can LSD cause serotonin syndrome?

See also:  How Much LSD Is Too Much? Facts About LSD Overdose

Can LSD Cause Serotonin Syndrome?

So, can LSD cause serotonin syndrome? LSD is a powerful psychedelic drug that can cause serotonin syndrome. This is because LSD binds to serotonin receptors in the brain and alters serotonin levels. In severe cases, it can lead to coma or even death. If you are taking LSD, it is important to be familiar with the signs and symptoms of serotonin syndrome so that you can seek medical help if necessary.

Serotonin Syndrome Symptoms in LSD Users

Symptoms of serotonin syndrome include agitation, hallucinations, high blood pressure, and rapid heart rate. LSD users who experience these symptoms should seek medical help immediately. 


Similar Posts: